Post # 1
I switched from Depo to Yaz last year but still wanted the ease of only 4 periods a year. But I’m having a strange side effect. I get my usual period when i take the 4 inactive pills every 3 packs, but in between I get mini periods that last about 2 weeks (irritating!). Anyone else have the same side effect?
I thought it might be because it was new, but I’ve been on Yaz now for over 6 months and figure my body has had time to readjust. I’m thinking of just doing the pills the normal way to see if that’s any better (and more predictable).
Post # 3
Sometimes it takes about 6 months or more for your body to adjust to the hormones. Since you are taking them for longer than the prescribed monthly basis, you are likely to get breakthrough bleeding. Any time you take pills for longer than a month, there is a risk of spotting and breakthrough bleeding.
Post # 4
I was the same with Yaz. For me it’s because there was not enough estrogen to hold off my period until I was done the pill pack.
You can do the 4 periods a year on any pill as long as the daily pills are the same, just talk to your doctor. I’m now on Ortho .5/35 (i think that’s what it’s called?), it’s higher dose and I only get four periods a year… yeaaah boyee!
Post # 5
- Wedding: June 2010 - Indiana Memorial Union
What about switching to one that’s designed for it? I’m taking seasonique now (used to be seasonale) and while in the beginning there’s a little break through, it does stop. The normal packs taper off in the hormones, while these don’t.
Post # 6
My GYN said it was okay to do the skipping thing, but I really hate the break-through bleeding. when I was adjusting to the Depo, I had that for nearly a year. And since we’re planning to start our family in 18 months, I don’t want to deal with that again, only to stop the program when the side effects are going away.
I think I’ll just take “as directed” to reduce the break through bleeding – I already checked the calendar and am okay for the wedding and honeymoon
I just wish they had a pill for the guys to take so they could understand what we go through to stay baby-free (my boobs grew over 1 cup size since starting the Yaz – I had to buy all new bras. . .)
Thanks for the info – I’m really starting to miss the convenience of the Depo, but I guess the clearer skin is worth it?
Post # 7
I haven’t had a period since I started Yaz – just a little spotting the 3rd month. Personally, I like it!
I’d talk to your doctor about switching to a different pill – there are a lot out there and not every pill works well with every body!